What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 24, 2:52 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 24, 2:52 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
352 PM CDT Sat Aug 24 2019
.SHORT TERM (Now through Sunday night): Mid-level troughing and a
weak area of low surface pressure continues across the Northwestern
Gulf of Mexico and slowly drifts northward through the short term.
Inland, convection has been largely dependent on seabreeze
initiation, which has developed along the coast this afternoon.
Shower and thunderstorm chances will increase from east to west
through the rest of the day, with pockets of heavy rainfall
possible. This evening, models bring a high QPF signal with a weak
vorticity maximum southward into the northern ranchlands. This
combined with precipitable water values exceeding 2.25" should
result in scattered showers and storms, some of which may produce
locally heavy rainfall in Jim Hogg, Zapata and Starr counties. These
areas are also in moderate to severe drought, so any rainfall should
be welcomed. The only concern will be low-lying and poor drainage
urban areas, which could still see minor flooding with torrential
rainfall rates in the heaviest activity. After the seabreeze moves
through the lower RGV, rain chances should diminish there this
evening.
Sunday, isolated to scattered showers and storms will be possible
again with seabreeze development. Don't expect as much coverage as
today with little mid to upper level support. However, enough deep
moisture should be enough for some heavy downpours once again.
Temperatures will be above normal again with highs nearing 100 in
the lower RGV to 100 to 104 out west in the Upper RGV. Dew points in
the mid to upper 70s may result in heat indices reaching Heat
Advisory criteria across Cameron, Willacy and Kenedy counties.
.LONG TERM (Monday through Saturday): The long term begins with
Deep South Texas being sandwiched between a building upper-level
ridge across the Desert Southwest and a mid-level trough axis
draped across the Western Gulf of Mexico. Long-range forecast
models continue to agree on the ridge building over Western Texas
through the first half of the week, with the eastern periphery
affecting the CWA. The ECMWF is persistent developing a slightly
stronger ridge compared to the GFS. Will continue to lean towards
this solution for now, resulting in hot and mostly dry conditions
through much of the upcoming workweek. High temperatures are
expected to continue to be about 2 to 5 degrees above seasonal
normal through at least Thursday. Monday could see heat indices
reach in excess of 111 degrees and we'll monitor for possible
issuance of a Heat Advisory.
At the surface, the pressure gradient from high pressure over the
eastern Gulf and thermal troughing over Northern Mexico will
gradually weaken through the week, with only light to moderate
breezes during the afternoon hours. Rain chances are expected to
be very limited through most of the upcoming week as ridging
suppresses convection development. Did include silent 10 PoPs for
areas east of US 281/I69C each afternoon through Thursday, with a
very slight chance of isolated sea breeze activity.
By Friday, models are actually in pretty decent agreement that the
upper-level pattern begins to shift. The ridge over the southwest
CONUS retrogrades westward, allowing an inverted trough/cut-off
low (that originates over the Caribbean/Florida region) to
progress westward across the Gulf of Mexico through next weekend.
With the ridge retrograding, a weakness in the upper-level flow
should allow temperatures to decrease to near or even slightly
below sensual average. In addition, both GFS and ECMWF show an
influx of moisture advecting in from the Gulf, increasing
precipitation chances.
&&
.MARINE (Now through Sunday night): Weak surface troughing across
the northwestern Gulf will keep pressure gradient minimized
offshore. With winds slightly higher a bit closer to the coast, seas
will climb up to 4 feet from time to time. Finally, showers and
storms will be possible throughout the short term marine period.
There may be higher winds and seas in the stronger storms.
(Monday through Saturday): A moderate to strong pressure gradient
at the surface will lead to moderate south to southeasterly winds
and moderate seas through at least Wednesday. The pressure
gradient is expected to weaken for the second half of the week,
which will help to result in weaker breezes and subsiding seas.
Small craft exercise caution wording will likely be needed each
afternoon/evening through Wednesday for the Laguna Madre and
possibly the near-shore Gulf waters. Low end small craft advisory
for wind conditions could be possible Monday afternoon/evening on
the Laguna Madre. At times, rain showers and perhaps a
thunderstorm may be possible, generally offshore. There may be
locally higher winds and seas in any stronger storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 94 82 95 / 20 20 10 10
BROWNSVILLE 81 98 81 97 / 20 20 10 10
HARLINGEN 80 99 81 100 / 20 20 10 10
MCALLEN 82 101 82 102 / 20 30 20 10
RIO GRANDE CITY 81 103 80 104 / 30 30 20 10
SOUTH PADRE ISLAND 82 89 82 89 / 20 20 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...Birchfield/65
Long Term...Mejia/67
Data Acquisition...Bogorad/59
Hazardous weather outlook, Aug 24, 4:07 PM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
507 PM CDT Sat Aug 24 2019
TXZ248>257-351-353-251130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
507 PM CDT Sat Aug 24 2019
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Rest of This Afternoon and Tonight
Isolated to scattered thunderstorms, favoring areas mainly along
and west of Expressway 281/Interstate 69C, will produce occasional
to frequent lightning, heavy rainfall, and gusty winds. Stronger
cells may produce excessive lightning, minor flooding, some hail,
and wind gusts above 40 mph. The primary time for intense storms
will be from late afternoon through mid to late evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Sunday: Heat index...or feels like temperatures...will range from
111 to 115 for an hour or more mainly along and east of Expressway
281/Interstate 69C mainly between 1 and 5 PM. Heat advisories may
be required.
Sunday: Isolated to scattered mainly afternoon thunderstorms will
produce occasional to frequent cloud to ground lightning, brief
downpours, and gusty winds. Stronger cells may produce excessive
lightning, minor flooding, some hail, and wind gusts above 40 mph.
Monday: Heat index...or feels like temperatures...will range from
111 to 113 for an hour or more mainly along and east of
Expressway 281/Interstate 69C mainly during the afternoon. Heat
advisories may be required.
.SPOTTER INFORMATION STATEMENT...
Spotters may wish to self-activate through this evening.
GMZ130-132-135-150-155-170-175-251130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
507 PM CDT Sat Aug 24 2019
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Rest of This Afternoon and Tonight
Isolated to scattered thunderstorms may produce occasional cloud
to water lightning, gusty winds, and heavy rainfall reducing visibility
between 1 and 3 nautical miles. Stronger cells may produce
frequent cloud to water lightning, gusty winds in excess of 30
knots, and torrential rainfall reducing visibility below 1
nautical mile. Strongest storms are expected over the Gulf waters
beyond 20 nautical miles out.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Sunday: Isolated to scattered thunderstorms may produce occasional cloud
to water lightning, gusty winds, and heavy rainfall reducing visibility
between 1 and 3 nautical miles. Stronger cells may produce
frequent cloud to water lightning, gusty winds in excess of 30
knots, and torrential rainfall reducing visibility below 1
nautical mile. Strongest storms are expected over the Gulf waters
beyond 20 nautical miles out...and potentially the Laguna Madre
from mid morning through early afternoon.
Sunday Night: Isolated thunderstorms will produce occasional cloud
to water lightning and a brief downpour beyond 20 nautical miles
out.
Thursday through Friday: Isolated thunderstorms will produce
occasional to frequent cloud to water lightning and brief
downpours mainly beyond 20 nautical miles out on Thursday, and
across all waters on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters may wish to self-activate through this evening.
52/BSG
In the hours before
Special weather statement, Aug 24, 1:48 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
248 PM CDT Sat Aug 24 2019
TXZ251-253>257-353-242300-
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Willacy-Coastal Cameron-Northern Hidalgo-
Including the cities of Sarita, McAllen, Edinburg, Pharr,
Mission, Weslaco, Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights,
Laguna Vista, and San Manuel
248 PM CDT Sat Aug 24 2019
...Dangerous Heat the remainder of the Afternoon...
The combination of high temperatures and humidity level peaking
at 2 pm have allowed for the heat indices or feel like
temperatures to top out at dangerous levels of 111-116 degrees.
These extreme temperatures across most portions of Cameron,
Willacy and Hidalgo Counties will persist through 4 or 5 pm before
slowly fall below 110 degrees by 6 pm.
Take extra precautions if need to be outdoors the remainder of the
afternoon. These extreme temperatures can cause heat exhaustion
and heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. Check on family members and
neighbors.
GB
Special weather statement, Aug 24, 2:18 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
318 PM CDT Sat Aug 24 2019
TXZ254-242045-
Inland Willacy TX-
318 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY COUNTIES UNTIL 345
PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Perlita High School, or 7 miles east of Raymondville, moving
southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Raymondville, Lyford, Sebastian, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Willamar,
Lyford Elementary School and Lyford City Hall.
LAT...LON 2646 9754 2632 9771 2634 9784 2642 9786
2643 9786 2643 9787 2646 9788 2660 9766
TIME...MOT...LOC 2017Z 051DEG 8KT 2649 9767
59Special weather statement, Aug 24, 3:35 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
435 PM CDT Sat Aug 24 2019
TXZ248-242200-
Zapata TX-
435 PM CDT Sat Aug 24 2019
...SPECIAL WEATHER STATEMENT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medina, or over Zapata, moving southeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Zapata, Medina, Zapata High School, Zapata County Fire Department,
Zapata Middle School, Siesta Shores, Zapata County Public Library,
Las Palmas, Falcon Mesa and Zapata County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2704 9920 2684 9903 2673 9922 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2686 9931 2688 9933 2690 9932 2692 9933
2693 9937
TIME...MOT...LOC 2134Z 322DEG 5KT 2692 9926
59Special weather statement, Aug 24, 3:43 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
443 PM CDT Sat Aug 24 2019
TXZ254-255-242215-
Inland Willacy TX-Inland Cameron TX-
443 PM CDT Sat Aug 24 2019
...SPECIAL WEATHER STATEMENT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sebastian, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Harlingen, Sebastian, Combes, Willamar, Santa Monica, Dishman
Elementary School, Combes Community Center, Los Coyotes and Lasana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2637 9782 2643 9762 2627 9756 2623 9779
TIME...MOT...LOC 2142Z 338DEG 10KT 2633 9771
59